Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 27, NWS Norman, OK

April 22, 1995Wichita County, Texas

NWS Norman, OK issued this tornado warning at Apr 22, 1995, 9:12 AM CDT for Wichita County, Texas. It was in force for 48 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 22, 1995, 9:12 AM CDT (14:12 UTC)
Expired
Apr 22, 1995, 10:00 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wichita County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 221413
TOROKC
TXC485-221500-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
912 AM CDT SAT APR 22 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     WESTERN WICHITA 

INCLUDING THE FOLLOWING LOCATIONS
     ELECTRA 

AT 912 AM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 6
MILES EAST OF GRAYBACK.

THE TORNADO WAS MOVING NORTHEAST AT 45 MILES PER HOUR.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

LAT...LON 3384  9893 3384  9920 3406  9920 3407  9893
DMD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 22, 4:14 AM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 22, 4:14 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 AM CDT SAT APR 22 1995

ISOLD ELEVATED CONVECTION DVLPD ACRS CNTL OK ERLY THIS IN AREA OF
MID LVL INSTBLTY AND PRODUCED SOME ISOLD RPTS VRY SMALL HAIL. SFC DATA
SHOWS FNTL BNDRY ACRS CNTL TX. H8 FNT OVR CNTL OK. WSR-88D VAD WND
INDICATES H8 WINDS FM SE.

SCT TSTMS PSBL TDY ACRS N TX AND FM SW THRU N CNTL OK AS ISENT LIFT...GD
FLOW OF MOIST...AND WKR CAPPING MAKES THIS AREA MOST LIKELY FOR
CONVECTION.

OTRW...NGM/ETA  SLOWER THAN AVN IN HANDLING OF LRGE DEEP TROF ACRS CNTL
US. SLOWER SOLUTION ACCEPTED...AND THUS A COMB OF THESE 2 MDLS IN FCST
PCKGE. WDSPRD RA EVENT WL SET UP WITH HI POPS ALL ZONES TNTE. TMRW POPS
WL BE HIEST IN N OK...LWST IN N TX AND SYS BGNS TO MOV TO NE.

GRDL WARMING IN XTNDD PACKGE .

FCSTID=07
HBR   53  37  57  40 / 60  70  10  0
OKC   55  42  57  40 / 60  80  20  0
SPS   52  42  61  41 / 50  60  10  0
GAG   45  34  53  36 / 80  100 40  0
PNC   53  40  54  39 / 60  90  30  0
DUA   62  45  62  42 / 60  70  50  0

.OKC...NONE.
.TX...NONE.

PURPURA

In the hours before

Special weather statement, Apr 22, 6:04 AM CDT, 3 hours 8 minutes before
OKZ004>053-TXZ083>090-211930-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
6 30 AM CDT FRI APR 21 1995

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PORTIONS OF NORTH
TEXAS...AS WELL AS SOUTHWESTERN...CENTRAL...AND SOUTHEASTERN
OKLAHOMA. THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM
HOLLIS TO STILLWATER OKLAHOMA. THE PRIMARY THREAT WILL BE LARGE HAIL.

EARLY THIS MORNING A LAYER OF SHALLOW COLD AIR WAS LOCATED ACROSS
NORTH TEXAS AND ALL OF OKLAHOMA. SOUTHERLY WINDS ABOVE THIS COLD
DOME WERE TRANSPORTING WARM MOIST AIR FROM CENTRAL AND SOUTH TEXAS.
MEANWHILE AN UPPER LEVEL STORM SYSTEM WAS APPROACHING OKLAHOMA FROM THE
SOUTHWESTERN UNITED STATES. THE COMBINATION OF LIFTING OF WARM MOIST AIR
OVER THE DOME OF SHALLOW COLD AIR NEAR THE SURFACE AND INCREASINGLY
UNSTABLE AIR AT MID AND UPPER LEVELS WILL SET THE STAGE FOR SEVERE
THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY THREAT. ALTHOUGH STRONG
WINDS ARE POSSIBLE...THEY ARE NOT LIKELY WITH THE STORMS.

THE WINDS ABOVE THE SURFACE WILL TURN TO MORE NORTHEASTERLY DURING
THE MORNING...HELPING TO INCREASE STABILITY OF THE AIRMASS IN THE
NORTHERN PART OF THE SLIGHT RISK AREA DURING THE AFTERNOON. THUS DURING
THE DAY THE SEVERE WEATHER THREAT WILL SHIFT SOUTH AND EASTWARD TO
SOUTHEASTERN OKLAHOMA.

AN UPDATED THUNDERTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM

PURPURA
Special weather statement, Apr 22, 6:13 AM CDT, 2 hours 59 minutes before
OKZ004>053-TXZ083>090-211930-

THUNDERSTORM OUTLOOK ...CORRECTED DATE...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
6 30 AM CDT SAT APR 22 1995

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PORTIONS OF NORTH
TEXAS...AS WELL AS SOUTHWESTERN...CENTRAL...AND SOUTHEASTERN
OKLAHOMA. THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM
HOLLIS TO STILLWATER OKLAHOMA. THE PRIMARY THREAT WILL BE LARGE HAIL.

EARLY THIS MORNING A LAYER OF SHALLOW COLD AIR WAS LOCATED ACROSS
NORTH TEXAS AND ALL OF OKLAHOMA. SOUTHERLY WINDS ABOVE THIS COLD
DOME WERE TRANSPORTING WARM MOIST AIR FROM CENTRAL AND SOUTH TEXAS.
MEANWHILE AN UPPER LEVEL STORM SYSTEM WAS APPROACHING OKLAHOMA FROM THE
SOUTHWESTERN UNITED STATES. THE COMBINATION OF LIFTING OF WARM MOIST AIR
OVER THE DOME OF SHALLOW COLD AIR NEAR THE SURFACE AND INCREASINGLY
UNSTABLE AIR AT MID AND UPPER LEVELS WILL SET THE STAGE FOR SEVERE
THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY THREAT. ALTHOUGH STRONG
WINDS ARE POSSIBLE...THEY ARE NOT LIKELY WITH THE STORMS.

THE WINDS ABOVE THE SURFACE WILL TURN TO MORE NORTHEASTERLY DURING
THE MORNING...HELPING TO INCREASE STABILITY OF THE AIRMASS IN THE
NORTHERN PART OF THE SLIGHT RISK AREA DURING THE AFTERNOON. THUS DURING
THE DAY THE SEVERE WEATHER THREAT WILL SHIFT SOUTH AND EASTWARD TO
SOUTHEASTERN OKLAHOMA.

AN UPDATED THUNDERTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM

PURPURA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:33 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Wilbarger57 min
Apr 22, 9:27 AM CDTSevere Thunderstorm WarningOUNWichita48 min
Apr 22, 10:15 AM CDTSevere Thunderstorm WarningOUNArcher, Clay60 min
Apr 22, 10:45 AM CDTSevere Thunderstorm WarningOUNWichita30 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.